Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 29, 2007, 4:20 PM MDT for Union County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 4:20 PM MDT (22:20 UTC)
- Expired
- May 29, 2007, 5:15 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Amarillo radar (KAMA), 214 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:23 PM MDT | HAIL 1 | Grenville, NM | HAIL RANGED FROM 0.75 TO 1.00 INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 292221
SVRABQ
NMC059-292315-
/O.NEW.KABQ.SV.W.0047.070529T2220Z-070529T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 515 PM MDT
* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRENVILLE...OR ABOUT 18 MILES SOUTHEAST OF DES MOINES...AND MOVING
EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF MOUNT DORA AROUND 430 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3666 10372 3648 10366 3619 10339 3613 10307
3691 10303 3692 10340
$$
431 follow-up statement
000
WWUS55 KABQ 292302
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT TUE MAY 29 2007
NMC059-292315-
/O.CON.KABQ.SV.W.0047.000000T0000Z-070529T2315Z/
UNION-
501 PM MDT TUE MAY 29 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL UNION
COUNTY UNTIL 515 PM MDT...
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOUNT DORA...OR ABOUT 13 MILES WEST OF CLAYTON...MOVING
EAST BETWEEN 20 AND 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLAYTON AROUND 515 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3692 10340 3650 10357 3619 10339 3613 10307
3691 10303
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:55 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 29, 2:55 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT TUE MAY 29 2007 .DISCUSSION...FRONT LAYING JUST ACROSS THE NORTHEAST PLAINS IS RESULTING IN A FOCUS FOR SHOWERS AND THUNDERSTORMS ALONG THE COLORADO BORDER GENERALLY EAST OF RATON. MODELS OVER THE PAST COUPLE OF RUNS HAVE BEEN BACKING OFF ON THE AGGRESSIVENESS OF ITS MOVEMENT. CURRENTLY DOES NOT HAVE THE FRONT MAKING MUCH PROGRESS INTO THE EASTERN PLAINS. THIS WILL ALL DEPEND ON THE SIZE OF THE THUNDERSTORM COMPLEXES THAT FORM BEHIND THE FRONT. THIS WILL ALSO RESULT IN A LACK OF A MOISTURE SURGE INTO THE CENTRAL VALLEY. AT THIS TIME...SCENARIO WILL BE MOST LIKELY A SURGE OF MOISTURE AND SLOSHING OF THE DRYLINE BACK AND FORTH AGAINST THE CENTRAL MOUNTAIN CHAIN. HAVE INCLUDED DRY THUNDERSTORMS IN THE FORECAST FOR WED AND THUR AFTERNOON ACROSS THE WESTERN MOUNTAINS DUE TO THE LACK OF SURFACE MOISTURE. ACROSS THE EASTERN PLAINS HAVE BACKED OFF ON THE POP FORECAST DUE TO LACK OF STRONG FOCUS MECHANISM. BY FRIDAY AFTERNOON...THERE MAY BE A BETTER SHOT OF PRECIP ACROSS THE WESTERN HALF OF THE STATE AS AN UPPER LEVEL VORT MAX EJECTS ACROSS THE STATE. OTHERWISE LIGHT FLOW ALOFT WILL RESULT IN RECYCLING PATTERN THAT WILL CONTINUE FOR SEVERAL MORE DAYS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 80 44 86 / 0 5 0 5 GALLUP.......................... 40 81 43 83 / 0 5 0 5 GRANTS.......................... 45 82 46 82 / 5 10 5 10 GLENWOOD........................ 52 89 54 91 / 0 5 0 5 CHAMA........................... 31 67 31 73 / 5 10 5 10 LOS ALAMOS...................... 47 76 51 80 / 5 10 5 10 RED RIVER....................... 34 60 35 64 / 10 20 10 20 TAOS............................ 37 75 37 79 / 10 20 10 20 SANTA FE........................ 44 77 46 80 / 5 20 10 20 SANTA FE AIRPORT................ 47 80 49 83 / 5 20 10 20 ESPANOLA........................ 49 82 50 86 / 0 5 0 5 ALBUQUERQUE HEIGHTS............. 55 85 55 87 / 0 5 0 5 ALBUQUERQUE VALLEY.............. 56 87 56 89 / 0 5 0 5 ALBUQUERQUE FOOTHILLS........... 51 85 50 87 / 0 5 0 5 ALBUQUERQUE WEST MESA........... 54 86 54 87 / 0 5 0 5 SOCORRO......................... 55 89 51 90 / 0 5 0 5 SANDIA PARK/CEDAR CREST......... 48 79 48 80 / 5 20 10 20 MORIARTY/ESTANCIA............... 49 81 49 84 / 5 20 10 20 CARRIZOZO....................... 53 86 53 85 / 5 20 10 20 RUIDOSO......................... 54 75 52 74 / 5 20 10 20 RATON........................... 45 72 43 78 / 20 20 20 20 LAS VEGAS....................... 46 76 45 78 / 10 20 10 20 ROY............................. 48 75 48 79 / 20 20 20 20 CLAYTON......................... 52 72 51 80 / 20 20 20 20 SANTA ROSA...................... 55 87 55 86 / 5 20 10 20 TUCUMCARI....................... 57 83 57 88 / 20 20 20 20 FORT SUMNER..................... 58 89 55 88 / 5 20 20 20 CLOVIS.......................... 56 85 56 85 / 10 20 20 20 PORTALES........................ 58 86 56 86 / 5 20 20 20 ROSWELL......................... 59 93 59 91 / 5 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, May 29, 6:00 AM MDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 29 2007 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR NORTHEAST NEW MEXICO LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING OVER PORTIONS OF THE EASTERN PLAINS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING IN FAR NORTHEAST NEW MEXICO.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:16 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.